Comments: 18
Feel for ya. Hope you feel more like your real self soon.
I'm so sorry! And I hope things get better for you very soon.
6 years ago
I'm sorry that this has happened to you. As Barbara mentioned above, I don't think it could hurt for you to talk to your prescriber to let them know what happened. I hope that you are back to your self soon.
Spare Ammo 6 years ago
What Barbara said, call your doctor and let her/him know what happened, not only for the reasons Barb gave but also in the event they wish to change your prescription in the future. The pharmacist has to know, too.

Remember, these feelings will dissipate with a little time and the correct meds and that is worth the wait for both you and Lissa.
DanySpike 6 years ago
I love that you shared this. Depression is a terrible thing and normally people treat it in secrecy, as if it was something embarrassing. If I may be so bold as to give you a small suggestion that someone game me a while ago and it helped me immensely when I had a similar situation: try not to put upon yourself the added pressure of HAVING to be better for your wife. Just the fact that you want to be better for her tells me you're a great husband, but battling with depression is hard enough without beating yourself up for the consequences of something you can't fix right away. It's like trying to fix a broken bone out of sheer will. You just can't. And if you keep trying, it will only make you more anxious and frustrated and that will get you nowhere.
I hope things get better soon and remember you are not alone in this *Hugs*
BooksChatter 6 years ago
Wow. Thank you for posting this. As someone on the same medication I find it very concerning.
What on earth did they give you? I am in the UK and the stuff I get is from Almus Pharmaceuticals and it contains citalopram hydrobromide.
I have been on this medication since 2013, 20mg as well as propranolol 80mg (I weigh less than 45kg). This year I had to go up to 30mg of citalopram and also add some valium 10 to 30mg as needed.

Prior to getting onto this medication I did a course of Cognitive Behavioural Therapy, which helped a lot as it helps you change your attitude, the way you deal with stress and adversities. Basically it helps to stop focusing on what you "should" do and gets you to learn to focus on what you "can" do and what you "want" to do. It may sound daft, but it does work as it helps you letting go of unrealistic objectives and impossible pressures.
I don't know what type of depression you are suffering from, but I can highly recommend that type of self-help therapy.

I have been suffering from symptoms which are practically identical to PTSD, due to persistent and prolonged bullying. Here they call it reactive depression.
I know exactly what you mean when you say that you feel nothing. The medication leaves you numb.
Fortunately my partner is very understanding as he knows exactly what is going on.
Make sure your wife understands what you are going through.
Big hugs x
Archer's Asylum 6 years ago
I told the pharmacist that gave me the medication this morning. As far as they were awar CItalopram is citalopram, they didn't even think that different companies could use a different formulation that would cause such a strong adverse reaction. Needless to say though, that this is the first and last time that I use that particular pharmacy. As my wife said to me, you considered killing yourself, someone else would have. I will tell my doctor when I see him nextand I will take the packaging for the meds. I will also be telling my psychologist when I see her next week. I was told by the pharmacist I saw yesterday that AlphaPharm (who make the crap I have been on for the past 5-6 weeks) use a formulation that often doesn't help people. And most pharmacists here don't dispense it. I have since got my regular dosage and brand of APO AP-Citalopram back and should be on the mend in the next couple of weeks. Right now I just need to keep my head above water and keep fighting.

I'm glad I shared this because one of my issues is I bottle everything. I need to learn to be more open about my problems. Lissa is my rock and I know she will always be there for me. I'm just aware of hpw hard it is for her. And I'm sorry for that.
Just wondering if you're feeling better?
Archer's Asylum 6 years ago
I'm still on medical leave. I have been for nearly 6 weeks now. It's slow going.
Good to hear that you're making some progress, albeit slow. I think a lot of us introverted book nerds suffer from some degree of depression or other related syndromes. Hang in there, buddy. You have plenty of online friends if you feel the need to vent.

If you have the energy, try some sort of artistic hobby. Start small (don't buy a lot of stuff) and don't go beyond your ability to concentrate or you'll get frustrated. It's perfectly OK for Big Beardy Blokes to build fairy gardens, or grow airplants in glass, or even little cactus gardens. Then you gave them away with the idea of taking joy from the giving.

Please check back reasonably soon. You have friends who have known you for years and care about you.

Rocky.
Yeah, I've had problems on and off with depression since I was ten, in the mid-70s. (Mostly off since the stroke, which I guess is good?)

I took up knitting. Which is artistic and fun and good hand therapy. (And I now have a bag of stash for EVERY YEAR I've been knitting, and now I have strict laws about what I can buy in yarn shops. But I'm nearly as bad in the yarn shop as I am in the bookstore.)
I so, want to steal your background
Archer's Asylum 6 years ago
I'm actually in the process of building a forge from scratch and getting back into blacksmithing. It'll take time but I'm working toward it
6 years ago
That's cool! I'm sorry that it's slow going for you, but I'm glad you came and updated us. I was a little worried.
Spare Ammo 6 years ago
I am happy to hear you are making progress and even happier to hear your are a smith. It seems there a fewer all the time and I loved going to the forge when I was a child.
Archer's Asylum 6 years ago
I haven't done any work smithing in about 5 years. But that will be rectified soon